Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 90, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 2001, 2:41 AM CDT for Fulton County, Mason County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 17, 2001, 2:41 AM CDT (07:41 UTC)
- Expired
- Jun 17, 2001, 3:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:55 AM CDT | Thunderstorm Wind 50 E | Lewistown, IL | Thunderstorm winds blew siding off of a house causing minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 170742 SVRSPI ILC057-125-170845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 241 AM CDT SUN JUN 17 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 345 AM CDT * AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEWISTOWN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEWISTOWN HAVANA TOPEKA EASTON MASON CITY THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4053 9020 4037 9030 4013 8971 4039 8972 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 17, 2:25 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 AM CDT SUN JUN 17 2001 06Z SFC ANALYSIS SHOWS WF JUST TO SOUTH OF CWA WITH HIGHER DEWPTS POOLING N OF BOUNDARY. THIS IN CONJUNCTION WITH SOME LIFT AT 700 IS CREATING SOME ELEVATED CONVECTION EARLY THIS MORNING IN OUR WC AND SWRN COUNTIES. AVN IS MODEL OF CHOICE THIS TIME AROUND. IT HAS THE BEST HANDLE ON WHAT IS CURRENTLY OCCURRING OVER OUR WC/SWRN COUNTIES. IT INDICATES THAT THE LIFT AT 700 SHOULD DIMINISH BY NOON...SO DON/T EXPECT RWS AND ISOLATED TRWS TO LAST TOO MUCH PAST ZONE ISSUANCE TIME. WILL WAIT TIL CLOSER TO THAT TIME TO DECIDE ON HOW TO WORD THESE ZONES. AS FOR THE REST OF TODAY AND TONIGHT...WF BOUNDARY SLOWLY WEAKENS/MERGES WITH NRN TROF THAT EXTENDS FROM NERN WI INTO SRN SD CAUSING FOCUS OF MCS DEVELOPMENT TO MOVE FURTHER TO THE N. WILL STILL HAVE CHANCE FOR RWS/TRWS N HALF OF CWA LATE THIS AFTERNOON THRU EARLY MONDAY MORNING...THEN DRY OUT UNTIL EARLY TUESDAY. CURRENT ZONES HANDLE THIS WELL. AS FOR TEMPS...WITH FWC...FAN AND MAV ALL IN THE BALLPARK...85 TO 90 WILL BE THE RULE TODAY ACROSS C AND SERN IL. TONIGHT/S LOWS WILL VARY ACROSS CWA AS HIGHER DEWPTS REMAIN OVER WRN SECTIONS...SO EXPECT COOLER TEMPS IN THE EAST AND SE. ANOTHER WARM DAY ON TAP FOR MONDAY...DESPITE A LITTLE MORE CLOUD COVER...ZONES HANDLE THIS WELL...NO CHANGES EXPECTED. INTO THE EXTENDED...AVN CONTINUES ITS TREND OF MOVG CF THRU CWA ON TUESDAY...THEN STALL IT OUT BRIEFLY...KEEPING RWS/TRWS CHANCES IN AREA TIL STRONGER S/W ON THURSDAY FINALLY KICKS IT OUT. BY FRIDAY...IL IS IN NW FLOW...BRINGING IN COOLER THAN NORMAL WX ONCE AGAIN. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 088/067 089/067 085 68344 PIA BB 086/066 086/066 083 68354 DEC BB 088/067 088/067 086 68344 CMI BB 088/065 087/065 086 68344 MTO BB 087/065 089/068 087 68344 LWV BB 090/067 092/070 091 68122 .ILX...NONE. BYRD
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.